Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 19, 2019, 8:37 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 19, 2019, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 8:37 AM CST (14:37 UTC)
- In effect from
- Jan 19, 2019, 9:00 AM CST
- Expired
- Jan 19, 2019, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -262 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS74 KLCH 191437 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 837 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... .A strong cold front will move through the region this morning with winds becoming northwesterly and increasing in speed. Strong winds will continue through the day as colder and drier air moves down from the north. Winds expected to taper off towards sunset. LAZ027>033-041>045-052>055-073-074-TXZ201-215-216-261-262-200000- /O.CAN.KLCH.LW.Y.0001.190119T1500Z-190120T0000Z/ /O.NEW.KLCH.WI.Y.0001.190119T1500Z-190120T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Hardin-Jefferson-Orange-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 837 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 6 PM CST this evening. The Lake Wind Advisory has been cancelled. * TIMING...from the late morning hours through sunset today. * WINDS...20 to 25 mph with gusts to 30 to 35 mph. * IMPACTS...Hazardous driving conditions, especially high profile vehicles on west-east elevated roadways and bridges. Loose objects such as lawn furniture, trash cans, and trampolines should be secured so they do not blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ180-259-260-200000- /O.NEW.KLCH.WI.Y.0001.190119T1500Z-190120T0000Z/ Tyler-Northern Jasper-Northern Newton- Including the cities of Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 837 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...from the late morning hours through sunset today. * WINDS...20 to 25 mph with gusts to 30 to 35 mph. * IMPACTS...Hazardous driving conditions, especially high profile vehicles on west-east elevated roadways and bridges. Loose objects such as lawn furniture, trash cans, and trampolines should be secured so they do not blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
325 WWUS74 KLCH 192128 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 328 PM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING... .Strong winds will continue through this evening and drier air moves down from the north. Winds expected to taper off after sunset. LAZ041>045-052>055-073-074-TXZ215-216-200300- /O.EXT.KLCH.WI.Y.0001.000000T0000Z-190120T0300Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 328 PM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...from the late morning hours through sunset today. * WINDS...20 to 25 mph with gusts to 30 to 35 mph. * IMPACTS...Hazardous driving conditions, especially high profile vehicles on west-east elevated roadways and bridges. Loose objects such as lawn furniture, trash cans, and trampolines should be secured so they do not blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ027>033-TXZ180-201-259>262-200000- /O.CON.KLCH.WI.Y.0001.000000T0000Z-190120T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 328 PM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...from the late morning hours through sunset today. * WINDS...20 to 25 mph with gusts to 30 to 35 mph. * IMPACTS...Hazardous driving conditions, especially high profile vehicles on west-east elevated roadways and bridges. Loose objects such as lawn furniture, trash cans, and trampolines should be secured so they do not blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 6:13 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 19, 6:13 AM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
613 AM CST Sat Jan 19 2019
.AVIATION...Showers and thunderstorms have ended at AEX, BPT and
LCH with the passage of a strong cold front. This boundary and
convection will be advancing across LCH and ARA over the next few
hours with rains then ending. Winds will be shifting west to
northwest with the frontal passage and become strong and gusty as
the morning progresses with MVFR cloudiness lifting into VFR.
&&
.PREV DISCUSSION... /issued 508 AM CST Sat Jan 19 2019/
DISCUSSION...
A squall line extends from Avoyelles parish southwest into
Jefferson county along the upper Texas coast. Numerous cloud to
ground lightning strikes will accompany the stronger storms in the
line. This squall line is proceeding a cold that will move into
southeast Texas and southwest Louisiana today. Winds will swing
around to the northwest and increase in speed. A Lake Wind
Advisory has been posted through the day ending around sunset. As
the storms are moving quickly rainfall totals will generally
average around one inch with two to three inches in the stronger
storms. Rains to end around the noon hour for south central
Louisiana. Clouds will hold in through the day as temperatures
will run about 10 degrees cooler than yesterday.
Tonight will see clouds gradually clearing through the overnight
hours. Look for freezing temperatures in the lakes region of
southeast Texas and central Louisiana with near freezing
temperatures from the I-10 corridor to the coast. Sunday looks to
be clear and cold. Colder temperatures will hold through the first
portion of the coming week but clouds will move back in to
Tuesday with showers following. The next system moves through
early Wednesday with rains ending behind this the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 63 29 47 29 / 70 0 0 0
LCH 64 33 50 35 / 60 0 0 0
LFT 67 33 49 33 / 100 0 0 0
BPT 61 32 51 38 / 30 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ027>033-
041>045-052>055-073-074.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ201-215-
216-261-262.
GM...Gale Warning until 6 AM CST Sunday for GMZ450-452-455-470-472-
475.
Small Craft Advisory until 6 AM CST Sunday for GMZ430-432-435.
&&
AVIATION...23Hazardous weather outlook, Jan 19, 4:41 AM CST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 441 AM CST Sat Jan 19 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 441 AM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A squall line is moving through the region this morning. This line of storms will exit south central Louisiana before the noon hour. Strong northwesterly winds will move in later this morning as the latest front pushes down and into the coastal waters. Look for freezing temperatures during the overnight hours tonight through sunrise. .DAYS TWO THROUGH SEVEN...Sunday through Friday Colder weather is expected to settle on Sunday into Monday. Rains return on Tuesday ahead of the next cold front Wednesday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-201045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 441 AM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Strong northwesterly winds has prompted a Gale Warning for the coastal waters today behind a cold front that will move into the central gulf before stalling. Seas up to 8 to 10 feet offshore and 4 to 6 feet in the nearshore waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will begin to taper off tomorrow and high pressure settles into the region. This will last through the middle of the week before the next front comes in from the north. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jan 19, 3:00 AM CST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
300 AM CST SAT JAN 19 2019
TXZ180-201-259>261-190945-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
300 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN NEWTON...HARDIN
AND JASPER COUNTIES UNTIL 345 AM CST...
At 259 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineland to 7 miles northwest of Dayton
Lakes. Movement was east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Jasper, Silsbee, Woodville, Newton, Kirbyville, Kountze, Colmesneil,
Warren, Town Bluff, Thicket, Toledo Bend Dam, Saratoga, Ebenezer,
Fred, Wildwood, Burkeville, Browndell, Votaw, Mayflower and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3076 9460 3106 9432 3116 9391
3118 9354 3109 9356 3103 9351 3101 9357
3097 9357 3018 9431 3018 9462 3049 9473
TIME...MOT...LOC 0859Z 252DEG 42KT 3123 9391 3020 9494
MMSpecial weather statement, Jan 19, 3:48 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 AM CST SAT JAN 19 2019
LAZ027-028-030-041-073-TXZ201-215-216-259>262-191030-
West Cameron LA-Calcasieu LA-Beauregard LA-Vernon LA-Rapides LA-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
348 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES...BEAUREGARD...
WESTERN CALCASIEU AND VERNON PARISHES...JEFFERSON...SOUTHERN
NEWTON...SOUTHEASTERN HARDIN...ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 430 AM CST...
At 348 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to near Anahuac. Movement was east
at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Port Arthur, Alexandria, Orange, Nederland, Groves, Port
Neches, Lumberton, Vidor, Bridge City, Leesville, West Orange,
Vinton, Rosepine, Merryville, Boyce, Singer, Evadale, Sugartown and
Hineston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9266 3144 9239 3088 9291 3088 9298
3081 9298 2994 9376 2997 9376 2999 9386
2983 9394 2982 9393 2975 9435 2989 9436
2989 9444 3000 9444 3137 9320 3135 9295
3152 9272
TIME...MOT...LOC 0948Z 255DEG 50KT 3166 9289 2976 9463
MMSpecial weather statement, Jan 19, 4:28 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
428 AM CST SAT JAN 19 2019
LAZ027>032-041-042-073-TXZ215-216-261-262-191115-
West Cameron LA-Avoyelles LA-Evangeline LA-Allen LA-Vernon LA-
Rapides LA-Calcasieu LA-Jefferson Davis LA-Beauregard LA-
Jefferson TX-Southern Newton TX-Orange TX-Southern Jasper TX-
428 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...RAPIDES...
BEAUREGARD...CALCASIEU...EASTERN VERNON...ALLEN...NORTHWESTERN
JEFFERSON DAVIS...NORTHWESTERN EVANGELINE AND NORTHWESTERN AVOYELLES
PARISHES...SOUTHEASTERN JASPER...JEFFERSON...SOUTHWESTERN NEWTON AND
ORANGE COUNTIES UNTIL 515 AM CST...
At 428 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Colfax to near High Island.
Movement was east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Alexandria, Sulphur, Orange,
Nederland, Groves, Pineville, Port Neches, Vidor, Bridge City,
Oakdale, Westlake, West Orange, Vinton, Iowa, Kinder, Oberlin and
Rosepine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9266 3148 9220 3132 9200 3005 9320
3005 9333 2989 9334 2977 9346 2976 9358
2969 9383 2975 9389 2997 9376 2999 9383
2999 9386 2998 9385 2981 9395 2968 9385
2956 9436 2989 9437 3135 9298 3152 9272
TIME...MOT...LOC 1028Z 264DEG 45KT 3149 9258 2955 9442
MMSpecial weather statement, Jan 19, 5:16 AM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 AM CST SAT JAN 19 2019
LAZ028>033-041>043-073-074-TXZ215-191200-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Beauregard LA-
Rapides LA-East Cameron LA-Jefferson TX-
516 AM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...EASTERN
RAPIDES...JEFFERSON DAVIS...SOUTHEASTERN BEAUREGARD...EVANGELINE...
NORTHWESTERN ACADIA...CALCASIEU...AVOYELLES...NORTHWESTERN ST.
LANDRY...ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 600 AM CST...
At 515 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walters to 17 miles south of Sabine Pass.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Alexandria, Sulphur, Eunice, Jennings, Oakdale, Ville
Platte, Cameron, Marksville, Westlake, Bunkie, Mamou, Welsh, Vinton,
Iowa, Kinder, Basile, Oberlin, Glenmora and Elton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3133 9208 3132 9200 3122 9199 3123 9192
3130 9191 3121 9170 2975 9311 2980 9334
2969 9384 2975 9389 2970 9385 2965 9411
2981 9395 2980 9389 2984 9392 2983 9380
2999 9378 3147 9221
TIME...MOT...LOC 1115Z 249DEG 33KT 3147 9199 2949 9398
MMSpecial weather statement, Jan 19, 5:59 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
559 AM CST SAT JAN 19 2019
LAZ029-032-033-042>045-052-074-191245-
Acadia LA-Jefferson Davis LA-Lafayette LA-St. Landry LA-Vermilion LA-
Avoyelles LA-Evangeline LA-Upper St. Martin LA-East Cameron LA-
559 AM CST SAT JAN 19 2019
...SPECIAL WEATHER STATEMENT...
At 559 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deer Park to near Chataignier to near
Cameron. Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Jennings, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, Kaplan, Church Point, Lake
Arthur, Simmesport, Iota, Gueydan, Krotz Springs, Leonville,
Arnaudville and Melville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2976 9312 2977 9331 3008 9294 3008 9289
3011 9291 3058 9234 3124 9181 3120 9169
3107 9171 3098 9180 3086 9182 3071 9173
3050 9175 3049 9171 2959 9265
TIME...MOT...LOC 1159Z 250DEG 37KT 3138 9164 3060 9227 2981 9322
MMSpecial weather statement, Jan 19, 6:45 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
645 AM CST SAT JAN 19 2019
LAZ033-043>045-052-053-074-191330-
Acadia LA-Iberia LA-Lafayette LA-St. Landry LA-Vermilion LA-
Upper St. Martin LA-East Cameron LA-
645 AM CST SAT JAN 19 2019
...SPECIAL WEATHER STATEMENT...
At 645 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Morganza to 7 miles southwest of
Rockefeller Wildlife Range. Movement was east at 50 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Abbeville, Catahoula,
Scott, Breaux Bridge, Rayne, Carencro, St. Martinville, Kaplan,
Church Point, Gueydan, Krotz Springs, Leonville, Arnaudville,
Melville, Palmetto and Rockefeller Wildlife Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2959 9265 2973 9302 3084 9180 3071 9173
3050 9175 3050 9170 3044 9164 3036 9165
3026 9159 3024 9151 2979 9199 2972 9214
2972 9215 2976 9213 2975 9221 2971 9218
2970 9210 2953 9228
TIME...MOT...LOC 1245Z 261DEG 42KT 3070 9165 2962 9286
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:15 AM CST | Tornado Warning | LCH | Rapides | 30 min |
| Jan 19, 3:48 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 42 min |
| Jan 19, 4:26 AM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 4 hr |
| Jan 19, 4:28 AM CST | Special Weather Statement | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 47 min |
| Jan 19, 4:38 AM CST | Special Marine Warning | LCH | 52 min | |
| Jan 19, 5:16 AM CST | Special Weather Statement | LCH | Allen, Avoyelles, Calcasieu, Cameron, Evangeline, Jefferson Davis | 44 min |
| Jan 19, 5:59 AM CST | Special Weather Statement | LCH | Acadia, Cameron, Lafayette, Saint Landry | 46 min |
| Jan 19, 6:06 AM CST | Special Marine Warning | LCH | 54 min | |
| Jan 19, 6:45 AM CST | Special Weather Statement | LCH | Lafayette, Saint Landry, Vermilion | 45 min |
| Jan 19, 7:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Calcasieu | 5 days |
| Jan 19, 11:03 AM CST | River Flood Warning | LCH | Vernon | 61 hr |
| Jan 19, 3:11 PM CST | Low Water Advisory | LCH | 21 hr | |
| Jan 19, 2:21 AM CST | Special Weather Statement | LCH | Tyler | 39 min |
| Jan 19, 3:00 AM CST | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 45 min |
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.